associated with their period? I have endometriosis and polycystic ovarian syndrome and have experienced severe symptoms since I began menstruation at the age of 12. The pain is indescribable. To putt it plainly I feel so ill that I am afraid I am going to die because there are times that I am in such distress and there is simply nothing that will give me relief. I take birth control to regulate my period, and that has eased the pain some, but the overall feeling of "death" is still there. I am 29 and have multiple health probs. I don't know if it is a combination of these (fibromyalgia, tmj, major depression, neurocardiogenic syncope, and some type of inflammatory disease) or just the menstrual disorders, but I find that shortly before I begin my period I am extremely lethargic, fatigued, and can barely move. My head feels like it is floating and like there is a knive twisting in the back of my neck. I am so nauseas that I sometimes throw up. I already take Norco 10/325 (every 4 hours as needed), Pristiq 50 mg 1x daily, Klonopin 0.5 mg (up to 4 x daily), Baclofen 10 mg 3 x daily, and Phenergan 12.5 mg (as needed). I guess my question is whether or not it is safe to take 2 Norco at one time, when I am in this much distress. I am afraid of my medications interacting as they all have a CNS depressant warning and I wouldn't want to overdose. I wouldn't be so concerned if Norco was the only medication that I take, but because I also take the other meds I don't know if its safe to increase the Norco. But I can't emphasize enough the amount of distress I can be in (Saturday I was literally praying to God to protect me and for him not to let anything bad happen to me- I was so sick and in so much pain, felt like I was dying, and didn't know what exactly was wrong or what to do) I knew that my period was to start at any time and my tmj has gotten so bad that I may require some kind of surgery, plus I am being tested for some kind of inflammatory disease... with all this I was just really scared, because I didn't know what exactly was the cause of me feeling so sick (I threw up twice, and my head was splitting). I started my period and now that pain is more localized in my pelvic region, and unfortunately still in my face, head, and neck due to the tmj. I guess I am just looking for support- from anyone that has experienced anything like this- physical pain so severe along with fear and uncertainty. Has anyone had similar distress associated to menstrual disorders. Also could someone tell me what the maximum amount of hydrocodone is usually allowed (I know what the max of acetaminophen is) I just dont want to take too much hydrocodone. I know I have to factor in my other meds when considering taking an extra Norco. Any advice, suggestions, experiences, etc would be welcomed. I will be calling my doctor tomorrow to discuss this, but would like to hear from my support community in the mean time. Thanks in advance!!! Angie
Menstrual Disorders - Does anyone experience extremely severe debilitating headaches and or nausea?
- 22 Oct 2012 by PurpleButterfies
- 24 Oct 2012
- norco, headache, endometriosis, pain, nausea/vomiting, fibromyalgia, polycystic ovary syndrome, hydrocodone, menstrual disorders
Hello angeegyrl, I'm no medical proffessional, so I would hate to give you any wrong advice, but I sur hope someone who does will read this and help you better.I just wanted to interject that I too some of the medications you take. And I definately have severe headaches with my menstruel cycle. I have horrific headaches, and I feel like I'm a ballbaby the whole time. Anything will make me completely vulnarable. I fell like a different person almost. It's so bad that I'm think about mentioning it to my doc. Not much information, but just letting you know..I symothize with you, and I hope you will be able to feel well better soon. There's nothing worse than pain. Anykind. Take care, hon, and God Bless
Hello Angeegyrl. Are you seeing a gynecologist or a general physician? If your doctor is not providing relief, though your case is complicated, you need to see one who is willing to figure this out. You may well be on too many medications inter mixing and with the hormonal changes that is really messing you up. What you need now is a doctor who will play detective with you.
I had severe cramping, fibroids, endometriosis and emotional changes each month. My mom did. Her mom and same with my daughter. It all disappeared with menopause. Sorry, that is a long way from where you are at. I hear the despair in your writing and the frustration that everything tried has not worked.
I tried lots of pain killers, darvocet, and so forth. None worked. Doctors told me I was having an emotional maladjustment to being a woman! Really?
Ibuprofen was invented by a physician researcher with severe dysmenorrhea. It specifically works upon the nervous system to prevent those cramping pains. When you know you are starting your period, and I hope you can take NSAIDS, you start with two ibuprofen. Then repeat as label states. Round the clock, set the alarm. You want to get ahead of the pain. Once the pain starts it can take a day or more to catch up.it doesn't go away but it is manageable and the despair is not so bad.
Because you have been suffering for years, please ask for a consult at a major clinic like Mayo, John Hopkins, wherever you can get to. It will be worth it.
Oh, and many doctors said get a hysterectomy. I found a wonderful gynecologist who removed large fibroids, sewed me up and eventually i even had my miracle girl. This is a very private and personal decision. It works for one woman and not for another. I chose not to do so and made it through. Probably good for me now that I am with all this disease stuff. Made me tough. Did take work. I watch my daughter and can only lend support. Probably could have filled a small lake with my tears over the years. Any decision is yours and only yours.
Please tell us how it goes at the doctor. I wish you relief and a far better solution. Karen
I have been getting hormone associated headaches since I was in the 4th grade, I used to come home from school and throw up because the pain was so bad! Birth control pills, in my case, made them worse! I went from having one bad headache a month to having two or three. My migraines interact with my TMJ too. It is like they feed on each other so if I take something like Imitrex for the migraines, I still have so much spasm that Imitrex will only stop the throbbing. I get pain in my head, jaw and down my neck. After I got my tubes tied, things got a little better then I was put on Atenolol for my blood pressure. Atenolol is a beta blocker and this helped my headaches more than anything. It took a while-almost a year of being on them before I noticed that I really didnt get headaches as often.
I will still get one on occasion and I usually take an extra atenolol (as long as my blood pressure isnt too low) along with some kind of pain meds and I lay down with a microwave moist heat pack wrapped around my head and neck area and usually I can get the headache to ease up. Before my period, a day or two before, I feel very achey and sluggish like the flu or something and I get varying degrees of headache then my period starts and most of the symptoms go away but I do get an increased back pain (I have back issues with DDD and herniated discs) between the normal pain and the addition of the cramps and I bleed very heavily with large clots for the first 3-4 days then it tapers off to last 7-9 days. In those first few days, I usually have to change clothes at least twice a day because of leaks and change the sheets at least twice for the same. I completely understand how devastating this can be. I usually just ride most of mine out. I really havent found much that helps but I would recommend you ask your Dr about taking a daily beta blocker for prophylaxis. It really has helped me. I dont get near as bad of headaches as I used to and they are certainly less frequent. When I was younger, I tried propranalol but I dont think I gave it enough time to work. Keep on the Drs to help you find a regimen that works. As far as Norco, the recommendation is no more than six tabs in a 24 hour period. You are on the highest dose of hydrocodone you can get. If it isnt working, you may need to discuss your options with the Dr.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I have just started taking Beyaz. After 6 pills I am so nausiated. Im miserable. Will it get better?
Posted 26 Jul 2011 • 1 answer
Posted 6 Jan 2013 • 3 answers
Posted 9 May 2013 • 17 answers
Posted 5 Dec 2014 • 2 answers
Posted 13 Mar 2016 • 0 answers